MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a redo single lumen total parenteral nutrition (tpn) catheter on an unspecified date.The patients mother reported to the nutritional service that the top part of the central venous catheter became separated.The event occurred at the home of the patient.The actions taken by the clinical nutritional staff are not known.There are no reports of any medical or surgical intervention to address this event.There are no known adverse patient consequences.The device is available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s date of awareness for initial report is 24 july 2017.Investigation - evaluation: a review of device history record, complaint history, instructions for use (ifu), specifications, and visual inspection was conducted on the returned product during the investigation.One complaint device was returned for investigation.A visual examination noted the tubing has separated from the hub and the inner catheter.The redo single lumen tpn catheter set is shipped with instructions for use (ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Failure to ensure patency of the catheter lumen prior to injection may result in catheter failure¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were identified.A thorough review of complaint history search revealed that this record to be the only reported record associated with the complaint lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6773568
Report Number1820334-2017-02239
Device Sequence Number13478424
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)181230(10)6434791
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 MO